MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DISTAL FEMORAL GROWING PROSTHESIS RIGHT 200MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH DISTAL FEMORAL GROWING PROSTHESIS RIGHT 200MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 6497-1-600
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
In following up with the sales rep (intra-operative event), rep responded that the patient underwent a revision surgery on (b)(6) 2017.Revision was due to mechanical failure of the device (locking knob) reported in another report.This report is for the revision on (b)(6) 2017.
 
Event or Problem Description
In following up with the sales rep (intra-operative event), rep responded that the patient underwent a revision surgery on (b)(6)2017.Revision was due to mechanical failure of the device (locking knob) reported in another report.This report is for the revision on (b)(6)2017.
 
Additional Manufacturer Narrative
An event regarding revision involving a gmrs femoral component was reported.The event was confirmed by product inspection.Method & results: -product evaluation and results: a material analysis report indicated, ¿"the medial and lateral surfaces of the prosthesis.Damage was observed on the medial surface of the prosthesis, potentially due to the explantation process.Damage was observed on the two screw heads on the lateral surface of the prosthesis.¿ ¿damage was observed on the tip of the screwdrivers and screw heads of the prosthesis.One of the screwdriver tips fractured in the safety screw of the prosthesis.The tip likely prevented the screw from being accessible for tightening and loosening.Damage potentially due to off-axis loading between the screwdrivers and screws were also observed.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." -clinician review: not performed as medical records were not provided for review.- product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.-complaint history review: no other events were reported for the lot indicated.Conclusions: the investigation concluded that the revision took place as the growing prosthesis could not be extended in a previous procedure.The screw heads on the prosthesis were found to be damaged from off-axis loading.No further investigation for this event is possible at this time as insufficient information was received.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.

Brand Name
DISTAL FEMORAL GROWING PROSTHESIS RIGHT 200MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7382886
Report Number0002249697-2018-00918
Device Sequence Number172824
Product Code KRO
UDI-Device Identifier07613327142631
UDI-Public07613327142631
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number6497-1-600
Device Lot NumberK09E301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age13 YR